Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 130, NWS Lincoln, IL

June 4, 2000Christian County, Macon County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 4, 2000, 9:00 PM CDT for Christian County, Macon County, Shelby County, Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 4, 2000, 9:00 PM CDT (02:00 UTC)
Expired
Jun 4, 2000, 9:45 PM CDT
In force
45 min
Issued by
NWS Lincoln, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Christian County, IL, Macon County, IL, Shelby County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2000-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2000-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
366 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 050202
SVRSPI
ILC021-115-173-050245-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
900 PM CDT SUN JUN 4 2000

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SHELBY COUNTY IN CENTRAL ILLINOIS
  SOUTHERN MACON COUNTY IN CENTRAL ILLINOIS
  EASTERN CHRISTIAN COUNTY IN CENTRAL ILLINOIS

* UNTIL 945 PM CDT

* AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STONINGTON...OR ABOUT 9 MILES NORTHEAST OF
  TAYLORVILLE...MOVING EAST AT 35 MILES AN HOUR. QUARTER-SIZED HAIL 
  WAS REPORTED WITH THIS STORM IN STONINGTON AT 956 PM.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BLUE MOUND
  MOWEAQUA
  MACON
  MOUNT ZION

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.

CHURCHILL

LAT...LON 3972 8922 3957 8919 3956 8881 3979 8884

&
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:35 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 4, 2:35 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
235 PM CDT SUN JUN 4 2000

FORECAST CHALLENGES INCLUDE CONVECTION THIS EVENING AND SKY
COVER/COOL TEMPS FOR MONDAY.

LATEST SURFACE ANALYSIS INDICATED A SFC LOW NEAR THE SCENT IA/NCENT
MO BORDER WITH A WARM FRONT EXTENDING SE...TO JUST EAST OF STL. WV
LOOP INDICATED A SHORTWAVE TROUGH APPROACHING MN...WITH A WEAKER
WAVE IN SE IA THAT WAS ADDING ELEVATED CONVECTION IN WCENT IL. ALL
OF THE MODELS WERE FAIRLY CLOSE WITH THESE FEATURES...BUT THE ETA
WAS DOING THE BEST JOB OF DEPICTING REALITY.

AM EXPECTING THE SURFACE LOW TO BE NEAR UIN AROUND 00Z AND THEN
BETWEEN STL-SPI BY 06Z. THE SHORTWAVE IS FORECAST TO PICK UP SPEED
DUE TO THE BUILDING RIDGE IN THE WRN US...REACHING ERN IA BY 06Z.
AS A RESULT...CENTRAL IL WILL BE NEAR THE AXIS OF BEST UPWARD
VERTICAL MOTION...QG FORCING AND LOW LEVEL MOISTURE THIS EVENING.
WILL GO WITH LIKELY POPS IN MUCH OF CENT IL...XCPT UP TOWARD PIA/GBG
WHERE BETTER DYNAMICS RESULT IN HIGHER POPS.

KILX VAD WIND PROFILER AND WINCHESTER PROFILER BOTH INDICATING ABOUT
30 KNOTS OF SPEED SHEAR IN LOWEST 6KM WITH QUITE A BIT OF DIRECTIONAL
SHEAR. INSTABILITY IS MARGINAL...EVEN WHEN LIFTING FROM 850MB. MOST
OF CONVECTION WILL CONTINUE TO BE ELEVATED IN NATURE WITH LOW AND
SURFACE BOUNDARY TO OUR SOUTH. AS A RESULT EVENING/EARLY NIGHT
CONVECTION SHOULD STAY BELOW SEVERE LIMITS IN MOST PLACES WITH AN
OUTSIDE CHANCE AT STRONGEST STORMS PRODUCING HAIL. WITH COOL LAYER
ABOUT 2-3 FT THICK NOT EXPECTING STRONG WINDS. SW FRINGES OF
FORECAST AREA...FROM JUST SOUTH OF SPI TO EFFINGHAM WILL BE CLOSEST
TO SFC WARM FRONT SO THESE AREAS WOULD HAVE BEST POTENTIAL.

SURFACE LOW MOVES TO SE IND BY MON AFTN...WITH SHORTWAVE SHIFTING
ACROSS CENT IL MON MORN AND SE IL MON AFTN. PLENTY OF LOW LEVEL
MOISTURE AND STRONG COLD AIR ADVECTION MEANS CLOUDY AND COOL WEATHER
FOR MONDAY. WILL ALSO MENTION POSSIBILITY OF LIGHT RAIN/DRIZZLE
CENT SECTIONS MAINLY IN THE MORNING...ERN/SE SECTIONS MUCH OF THE
DAY. TEMPS WILL STRUGGLE TO REACH THE MID 60S IN CENT IL...WITH
UPPER 60S IN THE SE.

HIGH PRESSURE SETTLES OVER THE REGION MONDAY NIGHT AND CLEARS THINGS
OUT. FWC/FAN FORECASTING NEAR RECORD LOWS FOR PEORIA MON NIGHT/TUE
MORNING. HOWEVER...IF CLEARING HOLDS OFF UNTIL LATE EVENING WE COULD
BE LOOKING AT WIDESPREAD FOG...WHICH WOULD KEEP TEMPS FROM GETTING
TOO COOL. WILL BUMP UP TEMPS A BIT AND MENTION POSSIBILITY OF FOG
MONDAY NIGHT AS A RESULT.

DRY AND COOL WEATHER IS IN STORE FOR US TUESDAY...BUT THEN A WARMING
TREND IS EXPECTED BY MIDWEEK AS UPPER LEVEL RIDGING APPROACHES.

PRELIMINARY NUMBERS FOR COORDINATION.

SPI CU 053/065 050/076 054 23630
PIA CU 052/063 049/075 053 23830
DEC CU 054/065 050/075 054 23630
CMI CU 053/064 050/073 054 23740
MTO CU 054/066 051/074 056 23740
LWV CU 056/068 052/076 057 23541

.ILX...
IL...NONE.

MILLER

In the hours before

Local storm report, Jun 4, 8:05 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
805 PM CDT SUN JUN 4 2000

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0p750 PM    2 S NORTONVILLE           IL   .75 INCH HAIL
06/04/00   MORGAN                         FROM SHERIFF

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.